New Mexico, 2013Flash Flood and Hail in New Mexico, August 8, 2013
August 8, 2013 · NWS ABQ · 4 events in 3 counties and zones
An upper level disturbance interacted with a stationary frontal boundary over eastern New Mexico to produce widespread showers and thunderstorms. Thunderstorms developed initially over the northern high terrain during the early afternoon hours and expanded in coverage and intensity by late afternoon as they moved eastward onto the adjacent highlands.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance interacted with a stationary frontal boundary over eastern New Mexico to produce widespread showers and thunderstorms. Thunderstorms developed initially over the northern high terrain during the early afternoon hours and expanded in coverage and intensity by late afternoon as they moved eastward onto the adjacent highlands. A north to south oriented line of strong to severe storms developed along the Interstate 25 corridor from Las Vegas to Maxwell and eventually extended into Raton. These storms strengthened even further as they pushed into Quay County where penny to nickel size hail was reported. Quarter size hail was reported in Guadalupe County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Aug 8, 1:53 PM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 8, 1:53 PM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
253 PM MDT THU AUG 8 2013
.DISCUSSION...
CURRENTLY...EXPANSIVE RIDGE CORE ACROSS NORTHERN MEXICO AND THE
SOUTHERN U.S. WITH RIDGE LOBE EXTENDING NORTHWARD FROM EASTERN
ARIZONA AND WESTERN NEW MEXICO TO GREAT SALT LAKE. SURFACE LOW
OVER SOUTHERN TEXAS PANHANDLE WITH WEAK BOUNDARY EXTENDING INTO
EXTREME SOUTHEAST NEW MEXICO. CONVECTION UNDERWAY OVER THE
NORTHEAST HIGHLANDS AND ADJACENT PLAINS...WITH COVERAGE EXPANDING
OVER THE REMAINDER OF THE STATE THROUGH THIS EVENING. RAINFALL
AMOUNTS OVER THE NORTHEAST COULD BE LOCALLY HEAVY...WITH SOME
LARGER HAIL POSSIBLE NEAR THE TEXAS BORDER.
MODELS...IN REASONABLE AGREEMENT ON BASIC PATTERN THROUGH THE
UPCOMING WORK WEEK AND INTO THE WEEKEND IN WEAKLY FORCED PATTERN.
RIDGE CORE WILL DRIFT EAST TO THE RED RIVER VALLEY OF NORTHERN
LOUISIANA...AS CLOSED LOW DEEPENS OVER NORTHERN CALIFORNIA.
RESULTING SOUTHWEST FLOW WILL START TO WORK ANOTHER PLUME OF
MOISTURE INTO WESTERN NEW MEXICO THROUGH FRIDAY HEADING INTO THE
WEEKEND. RIDGE CORE WILL SHIFT TO CENTRAL TEXAS ON SATURDAY AND
EXPAND WESTWARD ACROSS SOUTHERN NEW MEXICO BY MONDAY. CORE WILL
SHIFT TO WESTERN NEW MEXICO AND EASTERN ARIZONA TUESDAY
NIGHT...WITH CORE STRENGTHENING IN PLACE ON WEDNESDAY AND
REMAINING THERE THROUGH THE REMAINDER OF THE WORK WEEK INTO THE
FOLLOWING WEEKEND.
OVERNIGHT...A REPEAT OF LAST NIGHTS TEMPERATURES AS THE LAST OF
THE NORTHEAST PLAINS THUNDERSTORMS DRIFT OFF INTO THE TEXAS AND
OKLAHOMA PANHANDLES. RAIN COULD BE HEAVY AT TIMES NEAR THE TEXAS
LINE THROUGH LATE EVENING. NORTHEAST WINDS COMBINED WITH EASTERN
PLAINS CONVECTION WILL PUSH SOME COOLER AIR AGAINST THE CENTRAL
MOUNTAIN CHAIN WITH SOME MODEST GAP FLOW DEVELOPING OVERNIGHT OVER
THE RIO GRANDE VALLEY.
FOR FRIDAY...RIDGE CORE SHIFTING TO CENTRAL TEXAS WITH SOUTHWEST
FLOW STARTING TO ENCROACH ON WESTERN NEW MEXICO...AS SURFACE LOW
REMAINS NEAR THE TEXAS BIG BEND COUNTRY. EASTERLY COMPONENT TO
WINDS OVER THE EASTERN HALF OF THE STATE WILL PROVIDE SOME UP
SLOPE ENHANCEMENT TO SHOWERS OVER THE CENTRAL MOUNTAIN CHAIN AND
SANGRE DE CRISTO RANGE...AND AGAINST THE WESTERN MOUNTAINS AND
CONTINENTAL DIVIDE. BEST CHANCES FOR HEAVIER RAIN WILL REMAIN OVER
THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS WITH THUNDERSTORMS
CONTINUING INTO FRIDAY EVENING. TEMPERATURES RUNNING WITHIN A FEW
DEGREES OF EARLY AUGUST NORMALS.
FOR SATURDAY...RIDGE CORE RETREATING TO EAST CENTRAL TEXAS NEAR THE
DALLAS FORT WORTH METROPLEX WITH SOUTHWEST FLOW CONTINUING TO
ENCROACH ON WESTERN NEW MEXICO. MOISTURE WILL PLUME NORTHWARD AND
SHIFT SHOWER FOCUS TO CENTRAL AND WEST...WITH GOOD CHANCES FOR
MORE WIDESPREAD SOLID RAINFALL FOR THE DAY ACROSS THE HEART OF THE
STATE. EASTERLY BREEZES CONTINUING OVER THE EASTERN PLAINS...WITH
DIRECTIONS PICKING UP MORE SOUTHERLY COMPONENT HEADING WESTWARD.
STEADY TEMPERATURE TRENDS.
FOR SUNDAY...ACTIVE CONVECTION AND GOOD CHANCES FOR HEAVIER RAINS AS
RIDGE CORE REMAINS OVER EAST TEXAS...AND MOISTURE PLUMES PUSH
NORTHWARD ACROSS WESTERN AND CENTRAL NEW MEXICO. HEAVIEST RAINFALL
EXPECTED OVER THE WESTERN AND NORTHERN MOUNTAINS...AND ALONG THE
CENTRAL MOUNTAIN CHAIN. SURFACE WINDS VEERING TO SOUTH AND
SOUTHWEST AS SURFACE LOW SETS UP OVER CENTRAL ARIZONA UNDER
DOWNSTREAM LIMB OF PERSISTENT WEST COAST TROUGH. HEIGHT FALLS
UNDER THE NEARBY TROUGH WILL HELP EASE MAXIMUM TEMPERATURES A FEW
DEGREES LOWER...WITH MOST SPOTS RUNNING NORMAL OR A FEW DEGREES
BELOW FOR MUCH OF THE STATE.
OUTLOOK...MONDAY THROUGH WEDNESDAY...RIDGE CORE RETURNING TO
CENTRAL TEXAS MONDAY...AND DRIFTING TO THE SOUTHWEST BOOT HEEL AND
SOUTHEAST ARIZONA BY MIDWEEK. ACTION WILL ALLOW SOME NORTHWEST
FLOW ALOFT TO CLIP THE NORTHEAST PLAINS...AND PLACE THE REST OF
THE STATE IN RECYCLE MODE WITH WIDESPREAD SHOWER COVERAGE EACH
DAY. THUNDERSTORM FOCUS WILL BE NORTH AND WEST MONDAY AND TUESDAY
WITH COVERAGE ALONG THE CENTRAL MOUNTAIN CHAIN...WITH COVERAGE
INCLUDING THE EAST BY WEDNESDAY. SOUTHWEST WINDS GRADUALLY BACKING
TO THE SOUTH THROUGH WEDNESDAY AS THERMAL LOW STRENGTHENS OVER THE
COLORADO RIVER VALLEY.
SHY
&&
.FIRE WEATHER...
VAST MAJORITY OF SHOWER AND THUNDERSTORM ACTIVITY CONTINUES FROM THE
SANGRE DE CRISTO MOUNTAIN CREST EASTWARD OUT ONTO THE NORTHEAST
HIGHLANDS AND NORTHEAST PLAINS. THIS AREA EXPECTED TO REMAIN ACTIVE
TO VERY ACTIVE LATE THIS AFTERNOON AND EVENING. ONLY
ISOLATED...MAINLY LIGHT SHOWERS ARE POSSIBLE ELSEWHERE THROUGH THIS
EVENING AS DRY AIR CONTINUES TO WORK IN FROM THE WEST AND NORTHWEST.
THE RAIN COOLED AIR MASS GENERATED BY ALL THE MODERATE TO HEAVY RAIN
OVER THE NORTHEAST HIGHLANDS AND PLAINS WILL PUSH SOUTHWESTWARD
OVERNIGHT...BRINGING MOISTURE BACK INTO CENTRAL AND WESTERN NM
FRIDAY MORNING. SCATTERED ACTIVITY WILL RETURN TO MOST MOUNTAIN
AREAS FRIDAY AFTERNOON AND EVENING. MODERATE WESTERLIES WILL PUSH
THE STORMS EASTWARD OUT OVER THE LOWER ELEVATIONS. THE MOISTURE
INCREASE...HOWEVER...IS NOT EXPECTED TO MAKE IT INTO THE NW PLATEAU
WITH LITTLE CHANCE FOR STORMS THERE.
VERY ACTIVE WEEKEND IN STORE AS A STRONGER PUSH OF LOW LEVEL
MOISTURE MOVES WESTWARD ONCE AGAIN FRIDAY NIGHT AND SATURDAY
MORNING. THIS SECOND...STRONGER...PUSH WILL MAKE IT TO THE AZ BORDER
AND INTO FAR NW NM. SCATTERED TO NUMEROUS ACTIVITY EXPECTED SATURDAY
AFTERNOON WITH MAINLY SCATTERED ACTIVITY SUNDAY. VERY GOOD TO
EXCELLENT OVERNIGHT RELATIVE HUMIDITY RECOVERIES EXPECTED THROUGH
EARLY NEXT WEEK. VENTILATION RATES REMAIN IN THE FAIR TO VERY GOOD
RANGE FRIDAY...TRENDING DOWNWARD FOR THE WEEKEND AND THEN BACK UP
FOR EARLY NEXT WEEK.
33
&&
.AVIATION...
18Z TAF CYCLE
SHOWERS AND THUNDERSTORMS WILL FAVOR NORTH-CENTRAL AND NORTHEASTERN
NEW MEXICO THIS AFTERNOON AND EVENING WITH ISOLATED COVERAGE ELSEWHERE.
THE STRONGER SHOWERS AND THUNDERSTORMS WILL PRODUCE DOWNPOURS CAPABLE
OF REDUCING VISIBILITIES/CEILINGS BRIEFLY. CONVECTIVE COMPLEX OVER
NORTHEAST NM/SOUTHEAST CO WILL SEND A RAIN COOLED AIR MASS SOUTHWESTWARD
THROUGH THE PLAINS AND THROUGH THE CANYONS OF THE CENTRAL MTN CHAIN
LATE THIS EVENING. LIGHT TO MODERATE EAST/SOUTHEAST WINDS ARE
EXPECTED AT KSAF AND KABQ AROUND 06Z.
33
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 56 88 60 87 / 10 20 30 30
DULCE........................... 47 83 50 81 / 20 20 40 40
CUBA............................ 51 82 52 81 / 10 20 40 40
GALLUP.......................... 48 85 54 83 / 5 20 20 30
EL MORRO........................ 47 81 51 78 / 10 30 30 40
GRANTS.......................... 50 84 54 79 / 10 30 30 40
QUEMADO......................... 51 84 55 80 / 10 20 20 40
GLENWOOD........................ 57 90 58 84 / 5 20 20 40
CHAMA........................... 43 77 47 73 / 20 30 40 40
LOS ALAMOS...................... 53 81 56 79 / 10 30 40 40
PECOS........................... 52 78 53 76 / 20 30 40 40
CERRO/QUESTA.................... 46 78 49 75 / 30 30 40 40
RED RIVER....................... 43 71 44 68 / 40 40 40 50
ANGEL FIRE...................... 44 74 47 73 / 30 40 50 40
TAOS............................ 48 80 51 77 / 20 20 40 40
MORA............................ 49 74 50 74 / 30 30 50 40
ESPANOLA........................ 54 85 56 83 / 20 20 40 40
SANTA FE........................ 53 81 55 79 / 20 20 40 40
SANTA FE AIRPORT................ 55 85 56 81 / 20 20 40 40
ALBUQUERQUE FOOTHILLS........... 61 87 64 82 / 10 20 30 30
ALBUQUERQUE HEIGHTS............. 64 89 66 84 / 5 20 20 30
ALBUQUERQUE VALLEY.............. 60 89 63 86 / 5 20 20 30
ALBUQUERQUE WEST MESA........... 62 90 62 84 / 5 20 30 30
LOS LUNAS....................... 62 91 63 86 / 5 20 20 20
RIO RANCHO...................... 64 89 64 84 / 5 20 30 30
SOCORRO......................... 66 93 65 91 / 5 20 20 20
SANDIA PARK/CEDAR CREST......... 57 85 59 81 / 10 30 40 40
TIJERAS......................... 59 86 61 82 / 10 20 40 40
MORIARTY/ESTANCIA............... 55 83 57 81 / 10 30 40 30
CLINES CORNERS.................. 55 79 56 78 / 20 30 40 30
GRAN QUIVIRA.................... 57 84 58 82 / 10 20 30 30
CARRIZOZO....................... 61 87 63 85 / 10 20 30 20
RUIDOSO......................... 59 79 57 76 / 20 30 40 30
CAPULIN......................... 50 75 52 78 / 40 30 30 30
RATON........................... 52 79 53 81 / 30 30 30 30
SPRINGER........................ 52 78 53 80 / 30 20 30 30
LAS VEGAS....................... 51 78 52 78 / 20 30 40 30
CLAYTON......................... 57 81 57 85 / 60 20 20 20
ROY............................. 55 80 57 83 / 30 20 30 20
CONCHAS......................... 61 86 62 86 / 20 20 30 20
SANTA ROSA...................... 62 87 63 86 / 20 20 40 20
TUCUMCARI....................... 63 88 64 89 / 20 20 40 20
CLOVIS.......................... 62 87 62 89 / 20 20 40 20
PORTALES........................ 63 88 64 90 / 20 20 40 10
FORT SUMNER..................... 65 90 65 89 / 20 20 40 20
ROSWELL......................... 69 94 69 93 / 10 20 40 20
PICACHO......................... 64 88 62 87 / 10 30 40 20
ELK............................. 61 84 60 82 / 10 40 50 30
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHY
Hazardous weather outlook, Aug 8, 5:00 AM MST, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT THU AUG 8 2013
NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT THU AUG 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND STORMS...SOME WITH HEAVY RAINFALL WHICH COULD LEAD TO
FLASH FLOODING...WILL BE MOST LIKELY OVER THE NORTH CENTRAL AND
NORTHEAST TODAY AND TONIGHT. RECENT WILD FIRE BURN SCARS IN THESE
AREAS OF NEW MEXICO WILL BE MOST SUSCEPTIBLE TO FLASH FLOODING. IN
ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER
EASTERN UNION AND QUAY COUNTIES WHERE LARGE HAIL AND DAMAGING WIND
GUSTS ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAIN WHICH COULD LEAD TO
FLASH FLOODING...WILL BECOME MORE NUMEROUS OVER WESTERN AND NORTHERN
NEW MEXICO FRIDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING OR ANY
SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB
SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.
In the hours before
Special weather statement, Aug 8, 12:11 PM MST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
111 PM MDT THU AUG 8 2013
NMZ511-517-518-082000-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
111 PM MDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN RIO
ARRIBA...NORTHWESTERN SANTA FE...EXTREME EASTERN SANDOVAL AND
SOUTHEASTERN LOS ALAMOS COUNTIES THROUGH 200 PM MDT...
AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WHITE ROCK...OR ABOUT 8 MILES SOUTHEAST OF
LOS ALAMOS...MOVING SLIGHTLY SOUTH OF DUE EAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...WHITE ROCK...SAN ILDEFONSO
PUEBLO...EL RANCHO...JACONITA AND CUYAMUNGUE.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3585 10594 3563 10606 3580 10627 3591 10626
3594 10618
TIME...MOT...LOC 1910Z 285DEG 12KT 3582 10617
43Special weather statement, Aug 8, 12:23 PM MST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
123 PM MDT THU AUG 8 2013
NMZ515-528-529-082015-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST
HIGHLANDS-NORTHEAST HIGHLANDS-
123 PM MDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES THROUGH 215 PM MDT...
AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF VALMORA...OR ABOUT 17 MILES
SOUTHWEST OF WAGON MOUND...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...WATROUS...VALMORA AND
SHOEMAKER.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. DO NOT CROSS
WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3591 10459 3564 10482 3586 10513 3602 10503
TIME...MOT...LOC 1923Z 301DEG 16KT 3589 10496
43
43
Special weather statement, Aug 8, 1:33 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT THU AUG 8 2013
NMZ527-528-531-082115-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-RATON RIDGE/JOHNSON MESA-
233 PM MDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLFAX AND
NORTHWESTERN HARDING COUNTIES THROUGH 315 PM MDT...
AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ABBOTT...OR ABOUT 18 MILES EAST OF
SPRINGER...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...ABBOTT AND MILLS.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3621 10401 3618 10401 3617 10398 3602 10428
3634 10442 3643 10419
TIME...MOT...LOC 2033Z 322DEG 10KT 3632 10427
43
43Special weather statement, Aug 8, 2:44 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT THU AUG 8 2013
NMZ532-533-082230-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
344 PM MDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SAN MIGUEL AND
NORTHEASTERN GUADALUPE COUNTIES THROUGH 430 PM MDT...
AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VARIADERO...OR ABOUT 30 MILES NORTH OF SANTA
ROSA...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...VARIADERO...CONCHAS DAM...
CONCHAS LAKE STATE PARK...CONCHAS AND NEWKIRK.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3538 10404 3503 10420 3525 10468 3547 10459
TIME...MOT...LOC 2144Z 288DEG 20KT 3536 10452
43
43
Flash Flood, San Miguel
- When
- August 8, 3:00 PM MST to 4:30 PM MST
- Where
- San Miguel County, 3.08 mi WNW of Sabinoso to 4.36 mi ESE of Sanchez
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.716, -104.451
Sabinoso experienced a highly intense rainfall event that caused severe damage to CR-55-A. Runoff severely eroded the roadway including the complete removal of the sub-base and base course materials. Cutting of drainage ditches was severe and left deep crevasses along the edge of the driving lanes that created a severe safety issue for motor vehicles.
Hail, Quay
- When
- August 8, 3:45 PM MST to 3:50 PM MST
- Where
- Quay County, 2.07 mi N of Montoya
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.130, -104.060
Hail, Guadalupe
- When
- August 8, 4:00 PM MST to 4:10 PM MST
- Where
- Guadalupe County, 9.42 mi NNE of Newkirk
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.200, -104.220
Hail, Quay
- When
- August 8, 4:55 PM MST to 5:00 PM MST
- Where
- Quay County, 12.18 mi NNE of Forrest
- Measured
- 0.88 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.960, -103.510
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, August 8 to 9, 20131 death · $75,000 · 1.75 in hail · 9 events
- Flash Flooding and Flood in Arkansas, August 8 to 22, 2013$2.1 million · 1 in hail · 19 events
- Flash Flood in Ohio, August 8, 2013$2.5 million · 1 event
- Flash Flooding in New York, August 8 to 9, 2013$705,000 · 16 events
- Flash Flooding in Virginia, August 8, 2013$255,000 · 2 events
- Flash Flood and Hail in Colorado, August 8 to 9, 2013$50,000 · 1 in hail · 2 events
- Flash Flooding in West Virginia, August 8 to 10, 2013$35,000 · 2 events
- Damaging Winds in New York, August 8, 2013$16,000 · 61 kt wind · 8 events
- Damaging Wind in Kentucky, August 8, 2013$20,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, August 8, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Texas, August 8, 2013$3,000 · 1.75 in hail · 11 events
- Flooding and Hail in Pennsylvania, August 8, 2013$2,000 · 1 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 463661, 458932, 459032, 459033.